Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Chronic yeast infection since 2 yrs.On Canestan, flux pill, estrogen cream. Pain still persists. Any suggestion ?

User rating for this question
Very Good
Answered by
Practicing since : 1997
Answered : 1031 Questions
Hi i am 65 years old and I have a chronic yeast infection for the past 2 years. Ive gone to my doctor, ive been on canestan, flux pill, i eat yogart, estrogen cream to insert into my vagina. I am in constant pain. It burns just terrible, swollen. itchy, white discharge thats thick and white with no odor and my labia and vulva is very red. I keep going to my doctor, but nothing she does helps me. Im starting to get pain in my pelvic area. I used to use douches after my period and after sex when I was younger. I don't do both anymore. I have a heart condition called Hypertophic Cardiomyopathy. I have a defibrilator. Can this spread to my heart? Also I do binge drink, and I drink beer. Can this be adding to my problem? I recently stopped drinking to see if it will help. I am also starting to get headaches from this too. I am 5'4", 137llbs, i watch what I eat and ive stopped menestrating when I was 53. I am also taking an osteprosis kit for my bones called Co-Etidrocal 400/500mg and my daily heart med is motoprolo What is your opinion? I'm really scared, my doctor did a pap smear 3 times and results come back as a heavy yeast infection. I have trouble sleeping its so painful. i dont use soap, just water to wash. Also is there anything I can take for the pain?
Posted Tue, 12 Jun 2012 in Vaginal and Uterus Health
Answered by Dr. Kulsoom Qureshi 56 minutes later
Thanks for writing in.
I really feel sorry for all the sufferings you have. I just want to know, Are you a diabetic? & Have you ever been screened for HIV? as such type of infection is commonly seen in diabetic women & those with low immunity. Even if you are not please consider checking your blood sugar now to rule out a new onset diabetes & a sub-clinical HIV infection.
Also try loosing some weight as obesity is another important cause of this problem.
Most important is to see a consultant Gynecologist in person. Your doctor will examine your discharge & may take a test of your discharge for lab test. This way a specific treatment can be offered to you which is more likely to be of benefit.
Sometimes when tropical creams do not work, intra-vaginal tablets may work you may discuss this matter with your doctor.
For your pain you may try using local anesthetic jells but after first seeing & consulting a Gynecologist. These have good effects.
In healthy women this infection usually remain localized.
I hope I have addressed all your concerns. You may write back if you want to discuss this further.
Hope you get well soon.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor